Quantcast

Living With Facial Pain

Sad and Dreadful


#1

All these different meds have side effects. I couldn’t handle the urinary retention of the pamelor the med I knew would help me. I’m upset, sad, and just plain angry. I’m on Elavil but the drug makes the pain a different kind of pain and it makes it worse. It’s like I’m doomed to feel better and I feel bad because I know there are people out there who hurt more than me. I do hurt very bad and I just hope that I can find a medicine combo that will help and the other thing is I’ve lost 20 lbs on these weight gaining drugs by 2 hours of exercise. Hour of Cardio and Hour of weights and a very restrictive diet. I’m just helpless and sad. I want the pain to lessen. Again the worry is so bad to the point to where I want to vomit


#2

Hi Glamarella
Love the name!
I have been on the weight gaining drugs for 2 years and have not gained weight -but lost so much that I look like I did in my early teens.
So-you have one thing going right.
There are many options for the antidepressants-I have not been able to take any of the ones I have tried. MY family doctor is very strict with meds so if I do not get a suggestion from a neuro for him-then there is not a chance of me getting them.
Have you tried amitryptiline?
Or clonazepam.?
I found that helped me-but because of the codeine -and a bout of numbness after surgery to take out a bony island I decided to stop.
Anti-depressants are supposed to make people not depressed-but I have not found that to be true for me.
I wish there was a chart that showed what each of us has tried.Make it easier for the next person.


#3

It is a hard road finding medications, I’ve been searching 3 years, and tried 6 meds. Keep trying, and hopefully you find the best med for you faster than I have. Let me know if you want to hear what I tried and how it effected me. Everyone is different with reactions but hearing other people’s experience does help you know what to watch out for. Good luck!


#4

I am so sorry to hear you’re hurting. Me too. I had to get off Gabapentin because of widespread swelling and water gain. Lyrica did the same. I had a year on a Vicodin cocktail that was changed to long acting morphine with Vicodin as a kicker. My doctor is conservative too but the standard of care includes pain management. All the medication has side effects and I guess you have to see what works for you. I’ll add you to my prayers for relief. I’m glad you reached out for support.


#5

I have been on elavil through out this but it makes the pain worse. I’m on triliptal and that makes the elavil stronger. A lot of people love pamelor with triliptal. I’m on too many meds. The pamelor seems to help but I don’t the sensation it will bring me yet.


#6

I am sorry
my brain is so foggy I cannot make out the last sentence.
It is like I am trying to hear a word that I am not getting(a bit hard of hearing,me)So can you please reword the last sentence for me.
These drugs are so hideous-but it seems all we got for now.
And we are lucky to get them.


#7

Wow
The only doctor that would prescribe morphine for me moved to the States.
I did not think they still did that.
me-I get codeine-but I really think something stronger would be better.
Pain management in Canada usually means telling you to breathe deep and meditate.


#8

I had to exhaust all of the medications for seizures before I got any morphine. I am on a low dose that takes the edge off but doesn’t alleviate the pain. I am in intense pain on my left ear to include my ear canal. Hard to wear my glasses because my ear hurts so bad. I got morphine after asking my doctor what I could do to get some sleep since I wear a CPAP and the straps go across my cheek. I told him that my ear canal feels like an ice pick being shoved in my ear repeatedly and I was so miserable. He made it clear that he is not comfortable raising my dose at any point and couldn’t do anything more for me. So I’ll probably be learning meditation too! :worried:


#9

Wow
I am so sorry for you.That must be horrible to wear that and have the stabbing ear pain.
At least you will not stop breathing.That is one of the studies they wee doing in Toronto.people taking opiates for pain and sleep apnea.Scary.
But you are good.I did not want to go for the study because I was afraid.Chicken.
If you ever get a chance to see Dr.David K Lam-I believe he is in New York now-you might get a very good prescription.When he left the hospital here,we knew we had lost a great defender.But the politics got to him.
Hope he is able to help people with their facial pain issues the way he knows works.
Wishing you wellness.\Now-breath deep into your stomach,feel it expand and then release the breath slowly.Do that a million times today and you will be a meditation queen.


#10

Glamarella,

so sorry, will pray for you. I am fuzzy-headed right now, which do you say are the weight-gaining drugs?


#11

I don’t know the sensation pamelor will bring me like Elavil did


#12

pamelor, gabapentin, Elavil, Tegretol. When I get off them by a pill I lose water and I go down five lbs. I lose one lb a month if I stay on those high doses. my pain doctor wanted me on 3600 mg of gabapentin. I can’t do that. I’d be sleeping all the time. These things help so I’m glad there are meds that can help me be me. Without meds the pain is so bad I just want to sleep. It is what it is but it’s a lot of effort to stay on 1200 calories but my metabolism is that slow. I lose on that so my maintaining weight is 1600 and I work out like a mad woman.

This is a sad post but you can lose weight on these drugs. You just have to find your magic calories number and stick to it. The only time i’ll splurge is xmas


#13

Is it absolutely essential that you maintain a certain weight? It seems that you have enough to deal with from the pain. Why make yourself miserable also trying to maintain and lose weight if there is no critical need? Would there be any harm if you gained a few pounds, and put off dieting until you feel better with the facial pain?

I guess that there are many of us who are in the same boat as you. Keep looking up!


#14

With all of the opiod crisis scare going on in the States it is getting more and more difficult to get stronger pain meds. I have a prescription for Vicodin but it is prescribed for my psoriatic arthritis and not my neuralgia. Most neuros now won’t prescribe pain meds. It’s really a sad state for those of us that have never been abusers.


#15

i am in a lot of pain but I used to weigh 153 and now stand 135 I’m 4’11. My surgeon took away my mouth but he can’t take away my body. I get pain relief but I’m concerned with my figure I look good now. If I let the pain take away what I can control it wins.

Crying while typing this. My body is mine


#16

Dear Glam,

Yes, now I do understand. We cannot let it win! But try not to let it make you feel miserable and uptight about your weight all the time. Your beauty comes from within, in your determination and strength, and fighting spirit too.


#17

I think your appointment is today-good luck-hope for the best
I wanna see a picture of you with your glam lipstick.


#18

It is a little more work, but it is totally possible to be on tricyclics and keep weight off (did it myself for many, many years). The way to do it is to keep the carbs down, and exercise regularly. The tricyclics like amitryptiline cause weight gain by exaggerating the blood sugar/insulin system. If you don’t raise your blood sugar with carbs, it won’t affect you so much. Exercise also helps keep blood sugar down. High blood sugar stimulates insulin, which causes weight gain.


#19

Elavil/amitriptyline are the same drug.


#20

I crave sweets but have been good. I eat rice a lot so I know that’s bad. Once I get my teeth fixed I can do more meats, I’ve lost 20 lbs with calorie deficit and excercise